Article Text

PDF
CASE REPORT
Olmesartan-induced enteropathy

Summary

Olmesartan-induced enteropathy (OIE) typically presents with a constellation of signs and symptoms including chronic diarrhoea, weight loss and villous atrophy on biopsy. We describe a 68-year-old Caucasian woman with a history of hypothyroidism and hypertension who presented to our hospital with recurrent episodes of acute intermittent diarrhoea, nausea, vomiting, renal failure and 15 lbs weight loss. After an extensive workup, she was diagnosed with possible OIE. Cessation of the offending drug resulted in improvement of clinical symptoms and also hospital admissions for severe diarrhoea reinforcing the diagnosis of OIE. Among the adverse effects of drug therapy, diarrhoea is a relatively frequent adverse event accounting for about 7%. This report serves as an addition to existing literature and to increase the awareness of olmesartan-induced sprue-like enteropathy among the primary care physicians and gastroenterologists.

  • endoscopy
  • coeliac disease
  • unwanted effects / adverse reactions
  • hypertension
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.